Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


difficulty focusing during meetings, sleeping during meetings
Jun 19, 2009

Dear Dr. Frascino. Thank you for all of your help. I have been having difficulty staying awake at meetings in which I am NOT the main participant, and have actually fallen alsleep on a few occasions. I have been warned by my boss to find out what's going on, and get it resolved - or risk losing my job. I get plenty of sleep, and do not have this problem at meetings where I am a main player. I am on prezista, norvir, sustiva, humalog, lantus, zestril, zetia, bactrim and testosterone cypionate. I have been Type 1 diabetic for 40 years. Kidney doctor tells me kineys are fine, but lack of focus could be result of HIV and meds, and recommended Provigil. HIV doctor does not believe problem is result of HIV or meds or diabetes. What are your thoughts - and what med should I take to stay focused? I plan to purchase Adrafinil online if doctor will not prescribe something, as I cannot afford to lose my job/insurance - which is now in jeapardy. Thank you

Response from Dr. Frascino

Hi,

There are many potential causes for HIV-associated fatigue. In fact we have an entire expert forum dedicated to the topic. Check it out and review the chapters in the archives related to causes of HIV-associated fatigue and treatment of HIV-associated fatigue. The best approach is to identify the underlying cause or causes of the fatigue and specifically treat those underlying conditions. Once those have been attended to, if you're still wiped out, Provigil can be tried. Your HIV doctor should write a letter to your employer explaining your condition and need for many medications and that he is evaluating your symptoms of fatigue and lack of focus. That should prevent any action being taken against you at work. If your HIV specialist is uncooperative, you should consider getting a second opinion from a specialist who will work with you and advocate for you.

Good luck.

Dr. Bob


Previous
is it possible
Next
Anemia and heavy menstruations

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement